Flash Flood, Fayette
- When
- June 4, 2:52 PM EST to 5:30 PM EST
- Where
- Fayette County, Leith
- Cause
- Heavy Rain
- Reported by
- State Official
- Coordinates
- 39.901, -79.722
Several roads and houses flooded in Uniontown, PA.
A cluster of showers and thunderstorms slowly moved north across Fayette county as outflow prompted new development. Localized flash flooding was reported in and around Uniontown, PA.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PBZ wrote it up.
A cluster of showers and thunderstorms slowly moved north across Fayette county as outflow prompted new development. Localized flash flooding was reported in and around Uniontown, PA.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Jun 4, 2:29 PM EST, 23 minutes earlier.
Area Forecast Discussion...UPDATED National Weather Service Pittsburgh PA 329 PM EDT Tue Jun 4 2024 .SYNOPSIS... Aside from an isolated afternoon thunderstorms, dry conditions are expected today. More widespread thunderstorms return Wednesday into Thursday with periodic shower chances thereafter into next week. Temperatures remain above average through much of the week, with a cooling trend expected into the weekend. && .NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/... KEY MESSAGES: - Mainly dry weather continues today. - Afternoon shower or storm possible in the higher elevations. - Temperatures continue to trend up. -------------------------------------------------------------- Mid-Afternoon Update: A cluster of showers and thunderstorms continues to develop across the ridges of PA and WV, slowly moving north as outflow prompts new development. Heavy rainfall is falling in these isolated areas and a localized flash flooding threat exists. As outflow continues to push farther north, this convection may near the Pittsburgh metro late afternoon before diminishing with sunset. PoPs were updated accordingly. Previous... Upper ridging is centered over the region today, with minor amplification in response to the deepening shortwave across the upper Midwest. This should keep the area mainly dry today, but low-level southeasterly flow may spawn a few orographically- induced storms over the higher terrain of WV into PA this afternoon. Weak flow will mean any storms that do form are likely to be slow-moving, so isolated heavy downpours will be possible. Outflow boundaries from any storms may also expand development a bit farther west. Plentiful sunshine and warm advection should boost temperatures close to 10 degrees above normal this afternoon (mid/upper 80s for most). Hot spots (e.g. the Pittsburgh urban heat island) may close in on 90F. The eastern ridge will flatten and be forced eastward overnight as the upper trough deepens and an initial shortwave crosses the Ohio Valley. With waning upper support and diminished instability, CAMs continue to indicate the first wave of thunderstorms rapidly decaying this evening across central Ohio, with the remnant light showers crossing into our area during the predawn hours. More organized convection is not expected until later Wednesday. && .SHORT TERM /6 AM WEDNESDAY MORNING THROUGH THURSDAY/... KEY MESSAGES: - Showers and thunderstorms are expected Wednesday into Thursday with a crossing cold front. - Stronger storms may produce damaging wind, but the better threat remains west of the area. ------------------------------------------------------------------- A more vigorous shortwave will rotate around the base of the upper low on Wednesday as a cold front crosses the Ohio Valley and eventually crosses our area Wednesday night. Showers and thunderstorms are expected to develop ahead of this front in the warm sector. Temperatures in the lower 80s and dewpoints approaching 70 will increase sfc-based instability to near 1500 J/kg. Modest deep-layer shear increasing to around 40-50 kts during the evening may support as isolated severe weather threat, with damaging wind as the primary hazard. An isolated weak tornado cannot be ruled out, though that threat will mainly remain farther west. However, early rounds of rain and overcast conditions, along with waning instability after dark, may act to hamper this threat. The latest Day 2 Outlook from SPC includes a Marginal Risk for much of the forecast area, with a 5% wind threat and 2% tornado threat. Lingering showers will end pre-dawn Thursday morning as the cold front crosses. A secondary front is expected to cross later in the day on Thursday. This will likely return showers and storms Thursday afternoon/evening. Warm temperatures are expected again on Wednesday, with cooler, but still just above-average highs expected Thursday. && .LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/... KEY MESSAGES: - Periodic showers with cooler conditions are expected into the weekend with a slowly crossing upper-level low. ------------------------------------------------------------------- An upper-level low will dig across the Great Lakes Friday and into New England by Saturday. This will keep cooler and showery conditions in the forecast as we head into the weekend and into early next week. While there is low confidence on pinpointing the best timing of these showers each day, ensembles do agree on the general showery pattern with upper troughing persisting through the weekend and possibly into early next week. && .AVIATION /20Z TUESDAY THROUGH SUNDAY/... Shortwave ridging will maintain VFR conditions for most airports through this afternoon and evening. Some cumulus development will persist through the afternoon with layers between 4-6 KFT. Winds will remain light through the day and into the overnight. An approaching shortwave trough tomorrow will allow more widespread showers and thunderstorms to develop into Wednesday afternoon and evening. Timing is a concern so will only introduce VCTS into some terminals for now. With the approaching cold front, winds will shift to the southwest during the day on Wednesday and gust up to 20 knots at times. MVFR ceilings will be possible with the approach of weather tomorrow afternoon. .Outlook... Periodic restrictions are then possible Thursday through Saturday as a slow moving upper low drifts across the Great Lakes region. && .PBZ WATCHES/WARNINGS/ADVISORIES... PA...None. OH...None. WV...None. && SYNOPSIS...Rackley NEAR TERM...Rackley SHORT TERM...Rackley LONG TERM...Rackley/22 AVIATION...Shallenberger
Hazardous Weather Outlook National Weather Service Pittsburgh PA 212 PM EDT Tue Jun 4 2024 PAZ074>078-WVZ021-509>514-051815- Higher Elevations of Westmoreland-Fayette- Higher Elevations of Fayette-Indiana-Higher Elevations of Indiana- Marion-Monongalia- Ridges of Eastern Monongalia and Northwestern Preston-Preston- Eastern Preston-Western Tucker-Eastern Tucker- 212 PM EDT Tue Jun 4 2024 This Hazardous Weather Outlook is for southwest Pennsylvania, western Pennsylvania and northern West Virginia. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>022-029- 031-073-WVZ001>004-012-051815- Tuscarawas-Carroll-Columbiana-Coshocton-Harrison-Jefferson OH- Muskingum-Guernsey-Belmont-Noble-Monroe-Mercer-Venango-Forest- Lawrence-Butler-Clarion-Jefferson PA-Beaver-Allegheny-Armstrong- Washington-Greene-Westmoreland-Hancock-Brooke-Ohio-Marshall-Wetzel- 212 PM EDT Tue Jun 4 2024 This Hazardous Weather Outlook is for east central Ohio, western Pennsylvania, and northern West Virginia. .DAY ONE...This afternoon and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Showers and thunderstorms are expected Wednesday afternoon and overnight. An isolated severe thunderstorm threat is expected late afternoon into the evening hours. The main threat will be damaging wind gusts, but an isolated weak tornado cannot be ruled out. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. Rackley
The Pittsburgh radar (KPBZ), 82 km away, was scanning. The volume nearest the first event began at 19:52 UTC.
3 flash flood. Local standard time, as filed.
Several roads and houses flooded in Uniontown, PA.
US route 119 at West Main Street closed due to flooding.
Two vehicles stuck in water along Derrick Avenue.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Pennsylvania in 2024Every state in 2024This day in weather historyWarnings in Pennsylvania, June 2024
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1197553, 1197555, 1197557.